Georgia, 2022

Hail and Damaging Winds in Georgia, May 6, 2022

May 6, 2022 · NWS FFC · 36 events in 18 counties and zones

A strong cold front pushed through the area during prime heating hours during the afternoon of May 6th. This frontal passage in combination with high levels of instability along the front produced widespread wind damage reports across portions of central Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong cold front pushed through the area during prime heating hours during the afternoon of May 6th. This frontal passage in combination with high levels of instability along the front produced widespread wind damage reports across portions of central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 6, 1:27 PM EST, 7 minutes earlier.

Area forecast discussion, May 6, 1:27 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
227 PM EDT Fri May 6 2022

...Two Tornado Watches and Wind Advisory now in place...

.UPDATE...
Update to include county segments for second Tornado Watch over
north Georgia and a Wind Advisory for all of north and central
Georgia.

&&

.PREV DISCUSSION... /Issued 108 PM EDT Fri May 6 2022/

..Tornado Watch in Effect for Central Georgia through 7PM...

UPDATE...

SPC has coordinated a Tornado Watch for central Georgia through
7PM. While CAMs are still indicating the possibility of discrete
storm development over the state, the most favorable environment
for severe storm/tornado activity has shifted south over
middle/south Georgia. However, far north Georgia into Tennessee
also remains favorable for damaging winds and hail (with a non-
zero, though low, tornado threat), and continues to be monitored
for Severe Watch potential later today.

A good portion of the state remains in a Slight to Enhanced Risk
of severe storms through the early evening.

LGB/LNM

PREV DISCUSSION... /Issued 833 AM EDT Fri May 6 2022/

UPDATE...

Have updated this morning's discussion to reference Friday's
severe potential as "today."

LNM

PREV DISCUSSION... /Issued 731 AM EDT Fri May 6 2022/

Updated for 12Z Aviation Discussion...

PREV DISCUSSION... /Issued 442 AM EDT Fri May 6 2022/

Morning Area Forecast Discussion...

SHORT TERM /Today through Saturday/...

The short term forecast will be dominated by the concerns over the
threat for severe weather across the entire forecast area Friday.
SPC Day 1 Outlook now has a majority of the forecast area in an
enhanced risk with the potential for all severe weather hazards on
the table.

An upper level trough moves through the Ohio River Valley from the
Mississippi Valley today. As the surface low tracks eastward, the
attendant cold front will trail behind and bring the potential
for impactful severe weather. CAMs suggest the possibility of a
few isolated to scattered showers and thunderstorms early this
morning ahead of a more organized line of convection that will
develop and impact western portions of Georgia primarily after
9am. 00Z HREF guidance shows MUCAPE of 1000 J/kg blanketing north
and central Georgia with a plume of MUCAPE between 1500-2000 J/kg
filtering in across west central Georgia by noon. Sufficient
instability coupled with SRH between 100-200+ m^2/s^2 and a
40-50kt 850mb jet will generate concerns over damaging winds in
thunderstorms today across the entire forecast area. Given the
environment, there is also a concern of isolated tornadoes,
particularly across west Georgia. SPC has expanded the 10% tornado
risk from Columbus northward to encompass locations as far north
as the TN border and now includes the entire Atlanta metro area.
Additionally, the threat for hail up to 1" will be possible within
thunderstorms across north and central Georgia. As the line
becomes more organized throughout the morning, it will expand from
Columbus to the metro Atlanta area and looks to move through
during the late morning hours through the early afternoon. It then
continues to push eastward to Macon through the late afternoon,
and finally exits the forecast area this evening.

As the cold front makes its way out of the forecast area, some wrap
around precipitation may linger across the extreme northern tier of
the forecast area Friday night through Saturday. Temperatures are a
bit cooler behind the front, running 5-10+ degrees below normal on
Saturday.

KAL/Atwell

LONG TERM /Saturday Night through Thursday/...

The cold front will be southeast of the CWA by late Saturday
leaving north to northwest flow in its wake. Drier and cooler air
will continue to be advected into the area Sunday. As a result
Sunday will feel "cooler" as high temperatures max out in the mid
70s to low 80s area wide.

Sunday through next week strong ridging aloft and high pressure at
the surface develops as an upper low cuts off and stalls just off
the Eastern Seaboard. Locally subsidence under the ridge will aid in
keeping PoPs minimized and temperatures slowly warming back into mid
to upper 80s across much of the area. Very late next week PoPs
return to the forecast as the aforementioned cut off upper low
deepens and moves southward down the coast and then on shore across
southcentral and southern GA.

28

&&

.AVIATION...
18Z Update...
MVFR conditions have been accompanying thunderstorm activity over
far north and portions of central Georgia this afternoon.
Otherwise FEW-BKN VFR conditions at TAF sites. TS chances over TAF
sites is low. Winds have picked up with SW-S winds at 10-20kt
with gusts to 25-35kt. Expect gusts to drop overnight, with
speeds still 6-12kt, then W winds and gusts return after 14-15z.
Wrap around moisture will return MVFR cigs to north GA and ATL-
area TAF sites after 08Z, with cloudiness continuing into Saturday
afternoon.

//ATL Confidence...18Z Update...
Medium on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  58  70  51 /  80   5   5   0
Atlanta         79  58  68  53 /  60   5   5   0
Blairsville     73  51  60  47 /  80  50  40  20
Cartersville    79  55  67  50 /  70  20   5   0
Columbus        81  60  76  54 /  70   0   0   0
Gainesville     77  57  67  51 /  80  10  10   5
Macon           84  58  76  52 /  70  10   5   0
Rome            80  57  69  51 /  70  20  10   0
Peachtree City  80  56  70  51 /  50   0   0   0
Vidalia         89  63  78  56 /  80  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 7 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...
Crisp...Dodge...Dooly...Emanuel...Glascock...Hancock...Harris...
Houston...Jefferson...Johnson...Jones...Laurens...Macon...
Marion...Monroe...Montgomery...Muscogee...Peach...Pulaski...
Schley...Stewart...Sumter...Talbot...Taylor...Telfair...Toombs...
Treutlen...Twiggs...Upson...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkinson.

Wind Advisory until 9 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Tornado Watch until 8 PM EDT this evening for the following
zones: Banks...Catoosa...Dawson...Fannin...Gilmer...Hall...
Lumpkin...Murray...Pickens...Towns...Union...White...Whitfield.

&&

SHORT TERM...31
LONG TERM....28
AVIATION...31
Hazardous weather outlook, May 6, 7:06 AM EST, 6 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
806 AM EDT Fri May 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
806 AM EDT Fri May 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few rounds of scattered strong to severe thunderstorms moving
from west to east will cross the area between mid-morning and late
afternoon. Some storms will be capable of damaging winds, large
hail and even a brief tornado. Locally heavy rain could also
result in sudden water rises in creeks and small streams, as well
as elevate the flood risk over urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for 9 AM through 7 PM today across
north and central Georgia. Spotters are also encouraged to submit
reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 6, 7:55 AM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 AM EDT Fri May 6 2022

GAZ078-089-090-061330-
Chattahoochee GA-Harris GA-Muscogee GA-
855 AM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of Muscogee,
Chattahoochee and Harris Counties through 930 AM EDT...

At 853 AM EDT, National Weather Service indicated and media reported
strong gusty winds developing behind a storm system along a line
extending from near Baughs Crossroads to near Providence Canyon
State Park.

HAZARD...Strong gusty winds.

SOURCE...Media reported.

IMPACT...Strong winds have developed behind a storm system. Expect
         an increased potential for downed trees and powerlines,
         along with blowing around of unsecured objects.

Locations impacted include...
Columbus, Hamilton, Cusseta, Pine Mountain, Waverly Hall, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld, Goat
Rock Lake, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Jamestown/south Fort Benning, Renfroe and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3287 8486 3287 8475 3284 8470 3272 8468
      3269 8470 3252 8468 3253 8464 3223 8466
      3223 8492 3226 8489 3233 8501 3244 8497
      3245 8500 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3280 8515
TIME...MOT...LOC 1253Z 251DEG 32KT 3291 8495 3210 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 12:52 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Fri May 6 2022

GAZ104>106-061815-
Crisp GA-Dooly GA-Sumter GA-
152 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southwestern Dooly,
Sumter and northwestern Crisp Counties through 215 PM EDT...

At 152 PM EDT, a strong thunderstorm was over Smithville, or 11 miles
northwest of Leesburg, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, Georgia
Veterans Memorial St Pk, Croxton Crossroads, New Era, Flint River
Wma, Huntington, Pennington, Drayton, Maddox and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.

&&

LAT...LON 3194 8441 3219 8406 3217 8403 3218 8403
      3218 8402 3207 8391 3194 8383 3190 8393
      3191 8392 3192 8434 3187 8434
TIME...MOT...LOC 1752Z 229DEG 32KT 3188 8428

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 1:03 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EDT Fri May 6 2022

GAZ106-108-061845-
Crisp GA-Wilcox GA-
203 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of western Wilcox and
Crisp Counties through 245 PM EDT...

At 203 PM EDT, a strong thunderstorm was near Doles, or 8 miles west
of Ashburn, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Antioch Church, Pope
City, Seville, Hatley, Pleasant View, Raines, Double Run, Tremont,
Wenona and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3187 8393 3188 8393 3203 8366 3203 8361
      3206 8361 3211 8354 3185 8328 3185 8361
      3180 8361 3180 8379
TIME...MOT...LOC 1803Z 238DEG 31KT 3174 8380

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 1:06 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Fri May 6 2022

GAZ013>015-021-061830-
Dawson GA-Cherokee GA-Pickens GA-Lumpkin GA-
206 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of northeastern
Cherokee, southern Lumpkin, southwestern Dawson and southeastern
Pickens Counties through 230 PM EDT...

At 206 PM EDT, a strong thunderstorm was over Reavis Mountain, or 9
miles southeast of Jasper, moving northeast at 50 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Dawsonville, Ball Ground, Nelson, Hollis Lathem Reservoir,
Auraria, Marblehill, Reavis Mountain, Nimblewill, McKee and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 800 PM EDT for north central
Georgia.

&&

LAT...LON 3447 8389 3446 8389 3446 8391 3447 8391
      3447 8393 3446 8393 3446 8392 3445 8392
      3443 8396 3430 8438 3437 8443 3457 8419
      3458 8398
TIME...MOT...LOC 1806Z 238DEG 42KT 3436 8433

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 1:14 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Fri May 6 2022

GAZ093-104>106-061900-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
214 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of south central Macon,
Dooly, southeastern Sumter and northwestern Crisp Counties through
300 PM EDT...

At 214 PM EDT, a strong thunderstorm was over Lamar, or 9 miles
southeast of Americus, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Cordele, Vienna, Byromville, Leslie, Lilly, De Soto,
Dooling, Desoto, Cobb, Lamar, Georgia Veterans Memorial St Pk,
Richwood, New Era, Flint River Wma, Huntington, Pennington, Drayton,
Maddox and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.

&&

LAT...LON 3191 8392 3191 8401 3200 8435 3229 8398
      3210 8361 3205 8361 3189 8393
TIME...MOT...LOC 1814Z 236DEG 32KT 3200 8408

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 1:22 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri May 6 2022

GAZ110-061900-
Telfair GA-
222 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of Telfair County
through 300 PM EDT...

At 222 PM EDT, a strong thunderstorm was near China Hill, or 14 miles
southwest of McRae, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McRae, Helena, Milan, Scotland, Towns, China Hill and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

&&

LAT...LON 3193 8316 3212 8292 3211 8290 3209 8290
      3207 8286 3206 8286 3206 8284 3205 8281
      3202 8278 3201 8273 3197 8270 3180 8306
TIME...MOT...LOC 1822Z 236DEG 32KT 3192 8306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The Robins AFB radar (KJGX), 67 km away, was scanning. The volume nearest the first event began at 18:32 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Dooly

When
May 6, 1:34 PM EST to 1:36 PM EST
Where
Dooly County, 1.81 mi SE of Pinehurst
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.180, -83.750

Tree reported down near the intersection of Bowen Rd and Calhoun Rd.

Thunderstorm Wind, Wilcox

When
May 6, 1:38 PM EST to 1:40 PM EST
Where
Wilcox County, 1.81 mi NW of Kramer
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.990, -83.470

Tree down near the intersection of GA-112 and Christian Hill Rd.

Thunderstorm Wind, Dooly

When
May 6, 1:45 PM EST to 1:47 PM EST
Where
Dooly County, 2.44 mi ENE of Pinehurst
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.210, -83.730

Roof peeled off structure near intersection of Langford Rd and Everett Rd.

Thunderstorm Wind, Telfair

When
May 6, 1:45 PM EST to 1:47 PM EST
Where
Telfair County, 0.69 mi S of Mc Rae
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
32.060, -82.900

Couple of trees reported down on Poplar St near intersection with 3rd Ave.

Thunderstorm Wind, Houston

When
May 6, 1:50 PM EST to 1:52 PM EST
Where
Houston County, 4.52 mi SW of Klondike
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.300, -83.620

Multiple trees down near the intersection of County Line Rd and Poke Rd.

Thunderstorm Wind, Houston

When
May 6, 1:50 PM EST to 1:52 PM EST
Where
Houston County, 4.31 mi ESE of Elko
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.310, -83.630

Multiple trees reported down near intersection of GA-26 and Loggins rd.

Thunderstorm Wind, Houston

When
May 6, 2:06 PM EST to 2:08 PM EST
Where
Houston County, 3.5 mi N of Klondike
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.400, -83.560

Tree down across road on GA-247 near Waste Treatment Plant.

Thunderstorm Wind, Bleckley

When
May 6, 2:07 PM EST to 2:09 PM EST
Where
Bleckley County, 0.69 mi N of Five Points
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
32.460, -83.330

Multiple large trees down around property off of Antioch road, north of Cochran.

Thunderstorm Wind, Dodge

When
May 6, 2:07 PM EST to 2:09 PM EST
Where
Dodge County, 2.07 mi N of Yonkers
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.400, -83.220

Report of multiple trees down on Macedonia Church Rd.

Thunderstorm Wind, Houston

When
May 6, 2:13 PM EST
Where
Houston County, 2.44 mi WSW of Klondike
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.340, -83.610

Tree and powerlines down near intersection of Klondike Rd and Barrett Rd.

Thunderstorm Wind, Houston

When
May 6, 2:13 PM EST to 2:15 PM EST
Where
Houston County, 0.9 mi SE of Houston Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.490, -83.660

Tree and powerlines down near intersection of Bear Branch Rd and Ivory Dr.

Hail, Montgomery

When
May 6, 2:18 PM EST to 2:19 PM EST
Where
Montgomery County, 0.69 mi N of Kibbee
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
32.290, -82.520

Half-dollar sized hail reported in the town of Kibbee, GA.

Thunderstorm Wind, Dade

When
May 6, 2:23 PM EST to 2:25 PM EST
Where
Dade County, 1.13 mi W of Avans
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.880, -85.550

Multiple trees down west of Trenton: McBryar Rd, Worley Chapel Rd, GA-301, and Owenby Filler Rd.

Thunderstorm Wind, Dade

When
May 6, 2:24 PM EST to 2:26 PM EST
Where
Dade County, 0.76 mi SW of Stewart Town
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.812, -85.560

Tree reported down along the 900 block of Byrds Chapel Rd.

Thunderstorm Wind, Dade

When
May 6, 2:25 PM EST to 2:27 PM EST
Where
Dade County, 0.57 mi W of Trenton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.870, -85.510

Several trees reported downed in Trenton: Wren Ave, Poplar St, Bond Ave, and Jeffery Town Rd.

Thunderstorm Wind, Dade

When
May 6, 2:27 PM EST to 2:29 PM EST
Where
Dade County, 0.89 mi SW of West Brow
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.910, -85.430

Several trees were downed on and near lookout mountain: Scenic Hwy, Wooten drive, Phillips Lane, Creek Rd, and Sarah Chapel Rd.

Thunderstorm Wind, Treutlen

When
May 6, 2:30 PM EST to 2:32 PM EST
Where
Treutlen County, 3.62 mi SW of Orland
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.390, -82.710

Tree down near the intersection of Hwy 199 and Mercer Creek Rd.

Thunderstorm Wind, Twiggs

When
May 6, 2:30 PM EST to 2:32 PM EST
Where
Twiggs County, 3.22 mi SW of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.571, -83.293

Tree reported down on Nobles Rd near the intersection of Cool Springs Rd.

Thunderstorm Wind, Twiggs

When
May 6, 2:30 PM EST to 2:32 PM EST
Where
Twiggs County, 4.06 mi WNW of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.630, -83.310

Report of a tree down on powerlines on Prospect Church Rd.

Thunderstorm Wind, Dade

When
May 6, 2:31 PM EST to 2:33 PM EST
Where
Dade County, 1.49 mi SSW of Wildwood
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.950, -85.410

Tree down along the 900 block of Pope Creed Rd.

Thunderstorm Wind, Johnson

When
May 6, 2:36 PM EST to 2:37 PM EST
Where
Johnson County, Scott
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.550, -82.670

Report of roof removed from a manufactured home on the 100 block of Columbia St.

Thunderstorm Wind, Treutlen

When
May 6, 2:36 PM EST to 2:38 PM EST
Where
Treutlen County, 2.23 mi SE of Orland
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.410, -82.640

Tree reported down on Hwy 29 near the intersection of Brick Mill Rd.

Thunderstorm Wind, Walker

When
May 6, 2:36 PM EST to 2:38 PM EST
Where
Walker County, 1.49 mi NNW of Rock Spg
Measured
52 kt (60 mph) estimated gust
Reported by
River/Stream Gage
Coordinates
34.840, -85.240

Report of a large tree downed across Arnold Road in Rock Spring.

Hail, Johnson

When
May 6, 2:38 PM EST to 2:39 PM EST
Where
Johnson County, 10.26 mi WNW of Wrightsville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.770, -82.890

Golf ball sized hail at the intersection of Watermelon Rd and Hwy 157.

Thunderstorm Wind, Johnson

When
May 6, 2:40 PM EST to 2:42 PM EST
Where
Johnson County, 4.7 mi W of Wrightsville
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.740, -82.800

Roof removed from a manufactured home on Ralph Young Rd.

Thunderstorm Wind, Catoosa

When
May 6, 2:45 PM EST to 2:47 PM EST
Where
Catoosa County, 1.67 mi E of Lakeview
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
34.978, -85.221

Tree reported down behind home on Backdraft Ln near intersection of Biscayne Blvd.

Thunderstorm Wind, Emanuel

When
May 6, 2:58 PM EST to 3:00 PM EST
Where
Emanuel County, 0.58 mi W of Swainsboro
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.600, -82.340

Tree reported down on a home on the 200 block of N Central St in Swainsboro.

Thunderstorm Wind, Washington

When
May 6, 2:58 PM EST to 3:00 PM EST
Where
Washington County, 0.9 mi NW of Davisboro
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.990, -82.610

Multiple trees and powerlines down in the town of Davisboro.

Thunderstorm Wind, Catoosa

When
May 6, 3:00 PM EST to 3:02 PM EST
Where
Catoosa County, 0.57 mi W of Summit Hill
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
34.950, -85.160

Tree reported down across Hwy-41 near Three Notch Rd.

Thunderstorm Wind, Catoosa

When
May 6, 3:00 PM EST to 3:02 PM EST
Where
Catoosa County, 1.33 mi WNW of Graysville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.980, -85.150

A large tree and powerlines downed across Graysville Road.

Thunderstorm Wind, Emanuel

When
May 6, 3:01 PM EST to 3:03 PM EST
Where
Emanuel County, 0.9 mi SW of Modoc
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.640, -82.310

Tree down at the intersection of Huckleberry Rd and Oak Grove Church Rd.

Thunderstorm Wind, Emanuel

When
May 6, 3:03 PM EST to 3:05 PM EST
Where
Emanuel County, 0.69 mi S of Summertown
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.740, -82.270

A few trees and powerlines reported down near the intersection of Hwy-56 North and Hwy-192 North.

Thunderstorm Wind, Murray

When
May 6, 3:15 PM EST to 3:17 PM EST
Where
Murray County, 1.13 mi E of Gregory
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.950, -84.760

Tree reported down on Caylor Rd and Dunn Rd West.

Thunderstorm Wind, Jefferson

When
May 6, 3:19 PM EST to 3:21 PM EST
Where
Jefferson County, 1.16 mi E of Wrens Meml Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.230, -82.380

Multiple trees reported down along Hwy 221 N between Airport Rd and Ellis Cemetery Rd.

Thunderstorm Wind, Jefferson

When
May 6, 3:24 PM EST to 3:26 PM EST
Where
Jefferson County, 5.65 mi NNE of Wrens Meml Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.310, -82.380

Several trees down on Hwy 221 North near the Jefferson/McDuffie County line.

Thunderstorm Wind, Pulaski

When
May 6, 4:22 PM EST to 4:24 PM EST
Where
Pulaski County, 0.69 mi N of Hawkinsville Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
32.290, -83.430

Multiple trees down along Upper and Lower River Rd in Hartford.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033999, 1034000, 1034001, 1034002, 1034004, 1034006, 1034007, 1034013, 1034014, 1034015, 1034016, 1034017, 1034018, 1034021, 1034023, 1034024, 1034026, 1034028, 1034029, 1034031, 1034032, 1034035, 1034036, 1034037, 1034039, 1034040, 1034042, 1034043, 1034044, 1034045, 1034261, 1034262, 1034265, 1034266, 1034267, 1034268.